Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 22, NWS Jacksonville, FL

April 15, 2018Columbia County, Hamilton County, Suwannee County, Florida; 5 counties in Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 15, 2018, 11:13 AM EDT for Columbia County, Hamilton County, Suwannee County, Florida; 5 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2018, 11:13 AM EDT (15:13 UTC)
Expired
Apr 15, 2018, 12:00 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Columbia County, FL, Hamilton County, FL, Suwannee County, FL, Atkinson County, GA, Bacon County, GA, Clinch County, GA, Echols County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 27 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 10:12 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
651 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:16 AM EDT, 57 minutes earlier.

Area forecast discussion, Apr 15, 10:16 AM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1016 AM EDT Sun Apr 15 2018

...TORNADO WATCH IN EFFECT FOR THE AREA UNTIL 6PM...

.UPDATE...Line of t-storms approaching our western
counties has reintensified a little earlier than expected,
but timing on track. Satellite shows partial heating with
temps now approaching 80 degrees. Planning 16z sounding
launch to evaluate changes to low-level inversion when
it comes to potential for supercell development ahead of
line. Primary threat continues to be 50-70 mph winds along
bowing segments of line, but potential for brief tornadoes
exists given strong low-level shear, with best chance where
breaks develop along line, and with any intense storms that
can form this afternoon ahead of the line.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  78  44  63  42 / 100  10   0   0
SSI  74  49  64  48 /  90  20   0   0
JAX  83  48  69  47 /  90  20   0   0
SGJ  82  51  69  49 /  90  20   0   0
GNV  80  48  68  44 /  90  10   0   0
OCF  82  49  69  45 /  90  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EDT this evening for Alachua-Baker-
     Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
     Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
     St. Johns-Suwannee-Union.

GA...Wind Advisory until 6 PM EDT this evening for Appling-Atkinson-
     Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
     Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
     Ware-Wayne.

AM...Small Craft Advisory until 4 PM EDT Monday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 10 AM EDT Monday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

Wolf/Nelson/Elsenheimer

In the hours before

Special weather statement, Apr 15, 9:57 AM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
957 AM EDT SUN APR 15 2018

FLZ020-021-035-GAZ132-133-149-162-163-151500-
Hamilton FL-Suwannee FL-Gilchrist FL-Atkinson GA-Clinch GA-Coffee GA-
Jeff Davis GA-Echols GA-
957 AM EDT SUN APR 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SUWANNEE...HAMILTON...COFFEE...
ECHOLS...ATKINSON...NORTHWESTERN CLINCH AND SOUTHWESTERN JEFF DAVIS
COUNTIES UNTIL 1100 AM EDT...

At 957 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lenox to 7 miles west of Lake Park to near
Steinhatchee. Movement was northeast at 45 mph.

Wind gusts of 45 to 55 mph can be expected to arrive after 1030
AM...resulting in possible minor damage. Doppler radar has indicated
weak rotation within these storms. Tornadoes may develop with little
or no advanced warning.

Locations impacted include...
Douglas, Live Oak, Jasper, Homerville, Pearson, Willacoochee,
Broxton, Jennings, Ambrose and Statenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3063 8314 3080 8313 3087 8297 3118 8297
      3119 8305 3128 8303 3146 8315 3166 8300
      3177 8300 3178 8287 3189 8272 3120 8270
      2978 8294 2996 8293 3008 8307 3012 8323
      3026 8325 3039 8317 3063 8331
TIME...MOT...LOC 1357Z 219DEG 38KT 3132 8346 3065 8332 2964 8345

NELSON
Special weather statement, Apr 15, 11:05 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1105 AM EDT SUN APR 15 2018

GAZ133>135-150-151-151600-
Pierce GA-Ware GA-Bacon GA-Appling GA-Jeff Davis GA-
1105 AM EDT SUN APR 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIERCE...NORTHWESTERN
WARE...BACON...APPLING AND EASTERN JEFF DAVIS COUNTIES UNTIL NOON
EDT...

At 1104 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Broxton to near Douglas to 6 miles south
of Homerville. Movement was northeast at 45 mph.

Wind gusts of 45 to 55 mph can be expected to arrive after 1130 AM
along with possible minor damage. Doppler radar has indicated weak
rotation within this storm.
Tornadoes may develop with little or no advanced warning.

Locations impacted include...
Waycross, Baxley, Hazlehurst, Alma, Blackshear, Graham, Plant Hatch,
Pebble Hill, Jamestown and Dixie Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 600 PM EDT for southeastern
Georgia.

LAT...LON 3193 8232 3194 8227 3191 8222 3188 8221
      3123 8222 3118 8267 3128 8267 3127 8264
      3147 8263 3148 8260 3156 8260 3156 8263
      3167 8263 3167 8265 3175 8264 3192 8268
      3193 8259 3196 8256 3195 8249 3197 8248
TIME...MOT...LOC 1504Z 227DEG 40KT 3164 8284 3146 8277 3095 8277

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:24 AM EDTWind AdvisoryJAXBaker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more13 hr
Apr 15, 9:57 AM EDTSpecial Weather StatementJAXHamilton, Suwannee63 min
Apr 15, 10:09 AM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee66 min
Apr 15, 12:01 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton, Suwannee44 min
Apr 15, 12:16 PM EDTSpecial Weather StatementJAXGilchrist59 min
Apr 15, 12:45 PM EDTSpecial Weather StatementJAXColumbia, Gilchrist45 min
Apr 15, 1:16 PM EDTSpecial Weather StatementJAXMarion44 min
Apr 15, 1:21 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Union39 min
Apr 15, 1:31 PM EDTSpecial Weather StatementJAXColumbia, Gilchrist44 min
Apr 15, 1:57 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Marion, Union48 min
Apr 15, 2:07 PM EDTSevere Thunderstorm WarningJAXAlachua, Clay, Marion, Putnam53 min
Apr 15, 2:14 PM EDTSpecial Weather StatementJAXNassau46 min
Apr 15, 2:15 PM EDTSpecial Marine WarningJAX60 min
Apr 15, 2:16 PM EDTSevere Thunderstorm WarningJAXAlachua, Baker, Bradford, Clay, Duval, Nassau44 min
Apr 15, 2:23 PM EDTSevere Thunderstorm WarningJAXNassau52 min
Apr 15, 2:40 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Marion, Putnam50 min
Apr 15, 2:45 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Nassau, Saint Johns45 min
Apr 15, 3:06 PM EDTSpecial Marine WarningJAX84 min
Apr 15, 3:09 PM EDTSpecial Weather StatementJAXFlagler, Saint Johns66 min
Apr 15, 3:10 PM EDTSpecial Marine WarningJAX2 hr
Apr 15, 3:14 PM EDTSevere Thunderstorm WarningJAXNassau46 min
Apr 15, 3:22 PM EDTSevere Thunderstorm WarningJAXDuval, Flagler, Nassau, Saint Johns38 min
Apr 15, 3:40 PM EDTSpecial Marine WarningJAX2 hr
Apr 15, 5:00 PM EDTSpecial Marine WarningJAX45 min
Apr 15, 6:34 PM EDTSpecial Marine WarningJAX41 min
Apr 15, 10:14 AM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee, Jeff Davis61 min
Apr 15, 11:05 AM EDTSpecial Weather StatementJAXAppling, Bacon, Jeff Davis55 min
Apr 15, 11:15 AM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis, Ware45 min
Apr 15, 11:56 AM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Jeff Davis, Pierce, Wayne49 min
Apr 15, 12:42 PM EDTSpecial Weather StatementJAXBrantley, Charlton, Wayne63 min
Apr 15, 1:38 PM EDTSpecial Weather StatementJAXBrantley, Charlton52 min
Apr 15, 2:15 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Wayne45 min
Apr 15, 2:34 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn41 min
Apr 15, 2:54 PM EDTTornado WarningJAXCamden, Glynn27 min
Apr 15, 3:23 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.